Numerical solutions of the equation concerning small adiabatic oscillations of pulsating components in double star systems


Ulas B.

ASTRONOMISCHE NACHRICHTEN, vol.333, no.8, pp.744-753, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 333 Issue: 8
  • Publication Date: 2012
  • Doi Number: 10.1002/asna.201111715
  • Title of Journal : ASTRONOMISCHE NACHRICHTEN
  • Page Numbers: pp.744-753

Abstract

The equation governing small adiabatic radial oscillations for pulsating components in close binary stars modelled by tidally and rotationally distorted Roche geometry is solved numerically. With assumed initial conditions, solutions for systems with different mass ratios are presented. The changes in relative wave amplitude with various parameters are shown. The variation of the ratio of the pulsation frequencies of distorted to undistorted stars for given mass ratio of the binary systems is also investigated. Observational evidence is examined by using two data sets that show the modelled effects, by taking into account likely practical factors. The results show that the measured frequencies and amplitudes of surface waves can vary slightly for distorted stars in comparison to undistorted ones ((c) 2012 WILEY-VCH Verlag GmbH & Co. KGaA, Weinheim)